Alert archive / Oregon / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Medford, OR

August 25, 2010Modoc County, California; Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Aug 25, 2010, 12:51 PM PDT for Modoc County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Aug 26, 2010, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2010, 12:51 PM PDT (19:51 UTC)
In effect from
Aug 26, 2010, 12:00 PM PDT
Expired
Aug 26, 2010, 10:00 PM PDT
In force
10 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS86 KMFR 251951
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1251 PM PDT WED AUG 25 2010

CAZ285-ORZ624-625-260800-
/O.UPG.KMFR.FW.A.0008.100826T1600Z-100827T0600Z/
/O.NEW.KMFR.FW.W.0008.100826T1900Z-100827T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1251 PM PDT WED AUG 25 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR
FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES
FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN
OREGON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR
THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE ZONE 285 IN CALIFORNIA AND 624 AND 625 IN 
  OREGON.

* TIMING: THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* WIND: SOUTHWEST WIND 15-25 MPH WITH GUSTS TO 30-40 MPH.

* HUMIDITY: FALLING TO 10 TO 20 PERCENT THURSDAY AFTERNOON.

* IMPACTS: LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS EARLY THURSDAY AFTERNOON
  THROUGH THURSDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
558 
WWUS86 KMFR 260747
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1247 AM PDT THU AUG 26 2010

CAZ285-ORZ624-625-262000-
/O.CON.KMFR.FW.W.0008.100826T1900Z-100827T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1247 AM PDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING FOR FOR THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE
ZONES 624 AND 625 IN OREGON...

* AFFECTED AREA: FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624
  AND 625 IN OREGON.

* TIMING: THIS AFTERNOON THROUGH THIS EVENING.

* WIND: SOUTHWEST WIND 15-25 MPH WITH GUSTS OF 30-40 MPH.

* HUMIDITY: FALLING TO 10 TO 20 PERCENT THIS AFTERNOON.

* IMPACTS: LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS EARLY THIS AFTERNOON
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
215 
WWUS86 KMFR 261957
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PDT THU AUG 26 2010

CAZ285-ORZ624-625-270500-
/O.CON.KMFR.FW.W.0008.000000T0000Z-100827T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1257 PM PDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND
625 IN OREGON...

* AFFECTED AREA: FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 
  AND 625 IN OREGON.

* TIMING: THIS AFTERNOON THROUGH THIS EVENING.

* WIND: SOUTHWEST WIND 15-25 MPH WITH GUSTS OF 30-40 MPH.

* HUMIDITY: FALLING TO 10 TO 20 PERCENT THIS AFTERNOON.

* IMPACTS: LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS
  WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EARLY THIS 
  AFTERNOON THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
593 
WWUS86 KMFR 270455
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
955 PM PDT THU AUG 26 2010


CAZ285-ORZ624-625-270600-
/O.EXP.KMFR.FW.W.0008.000000T0000Z-100827T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
955 PM PDT THU AUG 26 2010

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
   COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
   FIRE ZONES 285...624 AND 625...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

$$

STOCKTON

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:30 AM PDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 25, 9:30 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
930 AM PDT WED AUG 25 2010

.MORNING DISCUSSION...AREA REMAINS CLEAR...EXCEPT FOR ISOLATED SMOKE
AND STRATUS ALONG OUR NORTHERN COAST AND COASTAL WATERS THIS MORNING
IN CONTINUED OFFSHORE FLOW. THE THERMAL TROUGH MOVES INLAND TODAY
WITH TODAY BEING THE HOTTEST DAY OF THE STRETCH INLAND. CURRENT
FORECAST ON TRACK AND WILL NOT UPDATE THIS MORNING.

.DISCUSSION...

A STRONG RIDGE OVER THE AREA AND A WEAK THERMAL TROUGH MOVING INLAND
TODAY BRINGS ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES. THE RIDGE
WILL RAPIDLY SHIFT EASTWARD TODAY AND TONIGHT ALLOWING A DEEP TROUGH
OF LOW PRESSURE TO BEGIN TO DOMINATE THE PATTERN STARTING THURSDAY.

THE MAIN IMPACTS OF THIS SYSTEM WILL BE A DRAMATIC COOLING AREA WIDE
AND INCREASE WINDS OVER THE RIDGES AND EAST OF THE CASCADES. A FIRE
WEATHER WATCH IS IN EFFECT FOR THE EAST SIDE FOR THURSDAY. THE
COOLING
TREND CONTINUES FRIDAY. THEN SATURDAY A DEEPER UPPER LOW MOVES IN
BRINGING SOME SHOWERS TO THE AREA THROUGH THE WEEKEND AND POSSIBLY
SOME ISOLATED THUNDERSTORMS EAST OF THE CASCADES SATURDAY AFTERNOON
AND EVENING.

500 MB HEIGHTS WILL BEGIN TO REBOUND SUNDAY AS THE TROUGH MOVES
OUT AND THE UPSTREAM RIDGE BUILDS IN. SHOWERS WILL TAPER OFF
SUNDAY NIGHT INTO MONDAY. EVENTUALLY MORE SEASONABLE TEMPERATURES
WILL RETURN...WITH INLAND HIGHS REBOUNDING TO NEAR NORMAL VALUES
NEXT TUESDAY.

&&

.AVIATION... VFR CONDITIONS WILL PREVAIL DUE TO HIGH PRESSURE ALOFT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
        EVENING FOR ORZ029>031.

CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
        EVENING FOR CAZ084-085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 5 AM PDT SATURDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
     MORNING FOR PZZ370.

11
Hazardous weather outlook, Aug 24, 2:18 PM PDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PDT TUE AUG 24 2010

CAZ285-ORZ624-625-260000-
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
218 PM PDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND OR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW HUMIDITIES IS IN
EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING. SEE WEATHER
MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:56 PM PDTSmall Craft Advisory for WindsMFR3 days

Nearby

Red Flag Warnings in Oregon, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.